MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 22.2 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 22.2 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP
Catalog Number 802202202
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Proposed component code: mechanical (g04) - head.D10: cat# 00784803400 lot# 64939524 modular neck j 12/14 neck taper use with +0 heads only unk stryker cup, unk competitor liner, unk competitor bearing.G2: foreign: japan.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial procedure on an unknown date.Subsequently, the patient was revised due to unknown reasons, where the first known zb devices were implanted.The patient underwent a revision approximately two years post-implantation of zb device, due to dislocation.The head was zb however the liner, bearing and cup were competitor.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2; h3; h4; h6.Visual examination of the provided pictures identified the explanted neck with an unknown device attached on the trunnion.The head was not shown in the provided pictures.No further evaluation can be made.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.Per the ifu cocr femoral head and freedom head, it states ¿do not use components of zimmer biomet 12/14 cocr femoral head and freedom head with components of any other system or manufacturer, unless authorized by zimmer biomet.To determine whether these devices have been authorized for use in a proposed combination, please visit the zimmer biomet website if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD 12/14 TAPER 22.2 MM DIAMETER +0 MM NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23490396
Report Number0001822565-2025-04021
Device Sequence Number4733227
Product Code LPH
UDI-Device Identifier00889024498754
UDI-Public(01)00889024498754(17)300630(10)3039088
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802202202
Device Lot Number3039088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown